The Transition Process – 1 Month on Hormones

The Transition Process - 1 Month on Hormones

It has been almost exactly one month since I started HRT. It’s been a reasonably low dose, and a month is not a long time. Even still, as part of my efforts to share this journey and chronicle the transition, I thought I’d write a short post letting you know what changes I’ve experienced.

  • By all accounts, my skin is softer. I haven’t noticed this myself, but people assure me it’s true.
  • My chest is more tender, and I’ve just begun to notice an omnipresent dull ache. It’s more sensitive and hitting it doesn’t feel good. Not that I spend a lot of time hitting myself in the chest, but you know. There hasn’t been much in the way of growth, but I remain optimistic.
  • My sides are getting more narrow. Again, in these early stages it isn’t dramatic, but it’s definitely happening.
  • My facial features are just the tiniest bit less defined. I don’t think it’s perceptible to anyone but me, though.

I can’t say I’ve felt much in the way of emotional changes. Although, there was a night early on when I felt particularly aggressive and violent, two things which I very rarely, if ever, feel. I want to be active, to move, to hit someone, for no real reason. In case your worried, those feelings never translated into an actual desire to do those things, and I certainly didn’t do any of those things.

You may or may not be aware of this, but those feelings are commonly associated with testosterone, which you may also know as That Crap I’m Trying To Get Out Of My Body. Fun fact about bodies: if you give them an excess of their non-dominant sex hormone, they will start to convert it into the dominant one. In my case, my body began to convert all that extra estrogen into testosterone (simplifying as always) result in, in some ways, the exact opposite of what I was going for.

It was only temporary, and I haven’t fel that way since. Thankfully I was aware that this is a thing that bodies do beforehand, or it would have been significantly more distressing for me.

I’m due to go back and see my GP again, and hopefully he’ll decide an increased dosage is in order. In any case, I’ll let you know what’s happened after two months, and more into the future.

~Snow

Leave a Reply